MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34201
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil would not detach.The device was required for a pudendal pelvic vein embolization procedure.No damage was noted upon opening the package.The target vessel was 6mm and not tortuous.The patient was not on any anticoagulation medication.Cook retracta and nester coils were used during the procedure.A competitor's catheter was used during the procedure.The physician flushed the catheter before each coil deployment.The coil was rotated 10+ times counterclockwise during attempted deployment; however, the coil did not successfully detach.The coil was not repositioned.There was no difficulty with retracting the wire/coil.The coil was removed still attached to the delivery wire.No damage to the junction zone was noted.The coil was not stretched or compressed.The procedure was successfully completed with coils already in site; no further coils were placed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information was received.It was confirmed that the junction zone was just inside the catheter tip when attempting to deploy the coil.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that a retracta detachable embolization coil would not detach.The device was required for a pudendal pelvic vein embolization procedure.No damage was noted upon opening the package.The target vessel was 6 mm and not tortuous.The patient was not on any anticoagulation medication.Cook retracta and nester coils were used during the procedure.A competitor's catheter was used during the procedure.The physician flushed the catheter before each coil deployment.The coil was rotated 10+ times counterclockwise during attempted deployment; however, the coil did not successfully detach.The coil was not repositioned.There was no difficulty with retracting the wire/coil.The coil was removed still attached to the delivery wire.No damage to the junction zone was noted.The coil was not stretched or compressed.The procedure was successfully completed with coils already in site; no further coils were placed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu), as well as visual inspection of the returned product, were conducted during the investigation.One device was returned in a used condition.During tabletop testing the needle assembly of the loading cannula came apart with very little force.As this damage was not noted by the customer and is unrelated to this complaint, cook has determined this damage was most likely sustained while the device was being shipped to cook for investigation.Due to the condition of the device, cook was unable to physically test the deployment of the device, but did confirm that the coil was still attached to the delivery wire, confirming the device did not deploy while being used by the customer.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_mwcer_rev6] state the following: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence gathered upon review of the dmr, ifu, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.It is possible that the junction zone of the delivery wire was just distal to the catheter tip, allowing it to freely spin, as opposed to deploying as designed, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20242469
Report Number1820334-2024-01233
Device Sequence Number15294611
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)280524(10)15459039
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34201
Device Catalogue NumberMWCER-35-14-14
Device Lot Number15459039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/17/2024
12/10/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/26/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT MPA CATHETER
Patient SexFemale